MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ PERIPHERAL IV CANNULA WITH BD VIALON¿ BIOMATERIAL; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE¿ PERIPHERAL IV CANNULA WITH BD VIALON¿ BIOMATERIAL; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle pierced through the bd insyte¿ peripheral iv cannula with bd vialon¿ biomaterial while attempting to insert the iv.The following information was provided by the initial reporter: on friday afternoon, (b)(6) 2023, one of our doctors attempted to use the cannula to insert an iv line into a patient¿s l) cubital fossa.As he tried to push the trochar through the skin the tip of the cannula lifted preventing the cannula from entering the vein though the trochar tip had penetrated it.No damage was done to the patient as it was noticed and withdrawn immediately.Subsequent cannulation with a cannula from the same batch caused no issues.The cannula had been stored at room temperature as do all our others and was opened just prior to use.It was not placed on any surface after the cap had been removed so we could not have accidentally damaged it.This is the first time that either the doctor or myself had come across this issue.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary our quality engineer inspected the 1 photo submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the photo.It was observed that the needle pierced through the catheter near the tip, and there was also a blood stain at the needle hub.There are currently processes in place to help catch and prevent this failure mode during the manufacturing process.There is a possibility the defect observed occurred during the application of the device, but since the samples is shown to be used that root cause cannot be confirmed.
 
Event or Problem Description
It was reported that the needle pierced through the bd insyte¿ peripheral iv cannula with bd vialon¿ biomaterial while attempting to insert the iv.The following information was provided by the initial reporter: "on friday afternoon, (b)(6) 2023, one of our doctors attempted to use the.Cannula to insert an iv line into a patient¿s l) cubital fossa.As he tried to push the trochar through the skin the tip of the cannula lifted.Preventing the cannula from entering the vein though the trochar tip had penetrated it.No damage was done to the patient as it was noticed and withdrawn immediately.Subsequent cannulation with a cannula from the same batch caused no issues.The cannula had been stored at room temperature as do all our others and was opened just prior to use.It was not placed on any surface after the cap had been removed so we could not have accidentally damaged it.This is the first time that either the doctor or myself had come across this issue".

Brand Name
BD INSYTE¿ PERIPHERAL IV CANNULA WITH BD VIALON¿ BIOMATERIAL
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17076560
Report Number8041187-2023-00258
Device Sequence Number6346238
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public00382903812233
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number381223
Device Lot Number1230104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown